MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. PORTEX UNIPERC INNER CANNULAE; TUBE, TRACHEOSTOMY (W/WO CONNECTOR) PRODUCT CODE: BTO

SMITHS MEDICAL ASD, INC. PORTEX UNIPERC INNER CANNULAE; TUBE, TRACHEOSTOMY (W/WO CONNECTOR) PRODUCT CODE: BTO
Model Number 100/899/070CZ
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Patient Involvement (2645)
Date of Event 02/14/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Foreign report source: (b)(6).
 
Event or Problem Description
Information was received that the blue locksystem on a smiths medical regarding a portex uniperc inner cannula did not work.No adverse patient effects were reported.
 
Additional Manufacturer Narrative
Investigation results completed on a smiths medical tracheostomy|pvc - portex tubes pdt uniperc.Device received 7mm in plastic bag with photos provided.When inspecting devcie it was confirmed the blue locking lever is incorrectily screweed with flange body which was causing the issue.We unscrewed locking lever from flange body and assembled it back correctly.We can confirm that after correct assembly locking mechanism works well (see attached photo of sample after repair).Similar customer complaints where the same issues related to uniperc flange locking mechanism were raised in past and therefore pattern object ptn-00039 was created.This issue was escalated to complaint trend process as per dvsop5007 and is tracked uner review-101279.No finding in the dhr when reviewing manufacturing.
 
Event or Problem Description
Investigation completed on on a smiths medical tracheostomy|pvc - portex tubes pdt uniperc.
 
Additional Manufacturer Narrative
B5 and h6 were updated to reflect no patient involvement.
 
Event or Problem Description
Information was received that the blue lock system on a smiths medical regarding a portex uniperc inner cannula did not work.No patient involvement.

Brand Name
PORTEX UNIPERC INNER CANNULAE
Common Device Name
TUBE, TRACHEOSTOMY (W/WO CONNECTOR) PRODUCT CODE: BTO
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis, mn
MDR Report Key9833561
Report Number3012307300-2020-02018
Device Sequence Number2929135
Product Code BTO
UDI-Device Identifier15019315107221
UDI-Public15019315107221
Combination Product (Y/N)N
Initial Reporter CountryFI
PMA/510(K) Number
K083031
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date07/26/2024
Device Model Number100/899/070CZ
Device Catalogue Number100/899/070CZ
Device Lot Number3827426
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/27/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/14/2020
Supplement Date Received by Manufacturer03/24/2020
03/24/2020
Initial Report FDA Received Date03/16/2020
Supplement Report FDA Received Date04/23/2020
07/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1